Page 3 of 4 FirstFirst 1234 LastLast
Results 21 to 30 of 32

Thread: Our boy has crossed The Bridge - A Question on Side Effects of New Medication

  1. #21
    Join Date
    Jan 2019
    Posts
    15

    Default Re: A Question on Side Effects of New Medication

    Thank you so much for asking. I am sorry it took so long to get back to you. He is doing a lot better. He is able to tolerate 20mg now. I was giving him 10mg to see if his stomach got better, and it did. His cushing's symptoms were not improving much, so I tested the 20mg (10 2x a day). That has helped him a lot. We will be getting another test from the vet soon to make sure his levels are in the right range.

    We are preparing for -50 degrees windchill here near Chicago! I hope all of you stay warm because it will be getting cold in a lot of places. God bless.

  2. #22
    Join Date
    Apr 2009
    Location
    York, PA.
    Posts
    10,656

    Default Re: A Question on Side Effects of New Medication

    You really don't want to increase the Vetoryl dosage without knowing where his cortisol levels are so I'm glad to hear that he'll be getting an ACTH stimulation test done soon.

    -50 degrees Brrrrrrr!!!!!

  3. #23
    Join Date
    Jan 2010
    Posts
    18

    Default Re: A Question on Side Effects of New Medication

    Quote Originally Posted by MarieA View Post

    Has anyone ever experienced your dog not wanting you to touch/pet them? He does not like me to pet him anymore. He always wants to be near me. It's almost like he is scared to be alone. But when we are in the bed, if I pet him, he goes to the bottom of the bed. It has been that way for a couple months now.
    Yes, I have experienced that with Dagget, my Cocker Spaniel. He was always very clingy and slept close to me, for over 14 years. Then he started sleeping on the floor maybe a year or two ago. I have really nice sturdy stairs that go up to my bed that my brother-in-law built for him, and he used them for years, but stopped coming up at all. After we started Vetoryl last spring he started coming into bed again ,but he still sleeps at the bottom and not next to me. He still sleeps on the floor sometimes.

  4. #24
    Join Date
    Jan 2019
    Posts
    15

    Default Re: A Question on Side Effects of New Medication

    Hi everyone, my girl passed away My boy is doing better... I suppose, but he has a lot more issues than I thought. He is acting like he feels better. I have had the test to make sure his cushing's medication are the right levels. I was wondering if you could take a look at his bloodwork. There seems to be a lot of bad stuff on here.

    The vet started him on Epakitin (a phosphate binder). He is still on Vetoryl. He had a thyroid test and it was normal.

    I do not know if you can upload files to this site, so I uploaded the images here:

    https://imgur.com/a/Pt2aLiE

    Thank you sooo much for your help and kind words!
    Last edited by MarieA; 06-23-2019 at 07:12 AM.

  5. #25
    Join Date
    Jan 2019
    Posts
    15

    Default Re: A Question on Side Effects of New Medication

    I also worry because his Na: K Ratio is low and his potassium is high which can be a sign of Addison's, I read. I can have her email me the blood work she did to test for the ACTH, but I do not have it right now.

  6. #26
    Join Date
    Apr 2009
    Location
    Georgia
    Posts
    14,130

    Default Re: A Question on Side Effects of New Medication

    Welcome back to you and your little boy, although Iím so very sorry about the loss of your girl. That must make your worries over your boy even harder to deal with ó at least, that would be the case for me :-(((.

    Please bear in mind that Iím not a vet, but these are my thoughts after looking at those lab results. Many of the persisting elevations are pretty commonly found with Cushingís. But there are some values that make me worry about a couple of other things. First, the elevated anion gap is not something we typically see. Iíve just now tried to do a little reading, and I see that it can be associated with either diabetes or kidney disease. And lo and behold, your boy does have some abnormalities in both those areas. In terms of diabetes, his glucose level is a bit elevated. Was he fasted for this blood test? If not, that could explain the elevation. But if he was fasted, thatís a bit higher than normal and probably bears watching.

    In terms of the kidneys, I think the elevated SDMA result may be significant, especially in conjunction with the elevated phosphorus and anion gap. These are undoubtedly the reasons why the phosphate binder has been prescribed, and it is likely a very good idea. But has your vet specifically talked with you at all about the likelihood of a chronic kidney problem being involved here? If so, there may be some other protective steps that will soon be helpful, if not right now.

    As far as the potassium elevation, trilostane treatment itself can increase the potassium level. But youíre right ó it also bears monitoring over time to make sure itís not getting out of hand.

    Once again, Iím not a vet, so these are just my personal thoughts about what Iím seeing here. And on the positive side, you say your boy is looking better, and thatís a very good thing in its own right! Thanks so much for coming back and updating us. And again, Iím so sorry to learn about your loss.

    Marianne

  7. #27
    Join Date
    Jan 2019
    Posts
    15

    Default Re: A Question on Side Effects of New Medication

    Thank you so much for your reply! You are completely right about how I am very worried after the loss of my girl.

    I noticed the test results related to his kidneys also. The Vet is testing him again in three weeks. She said she is not worried about the kidneys yet because she thought it was related to his Cushing's. I would like to start him on some kind of natural kidney support or something after talking to my Vet again. My girl just died from kidney problems. I am thankful that he has an appointment in three weeks so this can be discussed further with the Vet.

    He was not fasting for the test.

    I just called the Vet about my concerns and I am waiting for her to return my call. I did not give him any Vetoryl since I posted on here, and I am going to ask for another ACTH asap. Thank you for taking the time to help all of us and our precious pets!!!

  8. #28
    Join Date
    Mar 2009
    Location
    rural central ARK
    Posts
    14,126

    Default Re: A Question on Side Effects of New Medication

    I am so sorry for the loss of your precious baby boy. I hope you are healing a bit as time passes but I know it isn't easy when another of your babies is sick as well.

    That SDMA result would be my MAIN focus. It is my understanding that this test is very specific for kidney function unlike BUN and/or creatinine. When it is elevated out of the normal range that does indicate a problem with kidney function and action needs to be taken. BUN and creatinine don't let us know anything is wrong until something like 75% of function is gone; the SDMA let us know MUCH earlier damage is occurring so I would want that watched very very closely.
    "May you know that absence is full of tender presence and that nothing is ever lost or forgotten." John O'Donahue, "Eternal Echoes"

    Death is not a changing of worlds as most imagine, as much as the walls of this world infinitely expanding.

  9. #29
    Join Date
    Jan 2019
    Posts
    15

    Default Re: A Question on Side Effects of New Medication

    Hi everyone, my boy passed away last weekend He was having heart problems. I want to thank you for your help! I am heartbroken.
    Last edited by labblab; 12-12-2019 at 09:37 AM. Reason: Administrative edit.

  10. #30
    Join Date
    Jan 2016
    Location
    Glen Cove, NY
    Posts
    1,624

    Default Re: A Question on Side Effects of New Medication

    Awww, I'm so sorry for your loss.
    Joan, mom to my Angel Lena, Doree, Gable, Cooper, Angel Phoenix and now Sibble.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •